Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Diganosed with PCOD. What cure and diet should be taken?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Dear Doctor,I have been diganosed with PCOD. As you would understand from the history this condition has been caused due to a medicine / wrong treatment. What do I do now? What care should I take in terms of diet and routine life? Would Yoga help? My heart says to still have faith in my doc. , but head says otherwise. Kindly advise...what should I do?

Thank You.
Posted Tue, 23 Oct 2012 in Women's Health
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.

According to your history:
When you first visited the doctor you had mild elevated prolactin levels.
So for that she gave you cabgolin and XXXXXXX to regularize the hormonal levels.
Then she kept ovulation induction drug siphene, as conception didn't occur on that month probably she repeated ovulation induction with Ubiphene(siphene, ubiphene both are same, trade names of clomiphene citrate).
When ovulation induction drugs are taken from 2nd or 3rd day of menstrual cycle there is possibility of hyper stimulation leading to development of multiple follicles.
Probably because of that you developed 3 follicles with bigger size.
May be to induce the rupture of follicles she might have given you injections and kept progesterone to maintain the hormonal levels.
They she kept contraceptive pills for 21 days to regress the remaining cyst.
Then again ovulation induction was tried.
So finally because of all these external hormones, ovulation induction drugs the levels of XXXXXXX hormones might have altered leading to poly cystic ovarian disease.
Poly cystic ovary disease is characterized by symptoms like menstrual irregularities, anovulation, insulin resistance etc.
So, now what you can do is:
Continue the drugs prescribed by your doctor.
In that oosure is meant to maintain the general health, ovulatory function etc.
Duphaston is kept to regularize the hormonal levels.
Avoid ovulation induction drugs for few months.
You mentioned your weight but not the height. Ideal weight is, height in cms - 100.
If you are over weight try to decrease it.
In persons with normal weight also exercise and yoga will help in regularizing the menstrual cycles.
Decrease intake of saturated fats, fast foods etc which will lead to excessive fat accumulation.
Take plenty of fresh fruits, vegetables, water.
Possibly in few months these cysts can regress.
Plan intercourse around the time of ovulation, which is around 14th to 16th day in case of 28 to 30 days cycle, which will increase the possibility of conception.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Follow-up: Diganosed with PCOD. What cure and diet should be taken? 2 days later
Dear Ma'am,
Thank you for answering my question. I have one more question. I have had a healthy skin all these years but from past one month I have developed Acne in my jaw line area. I understand from your advise that I'm having Hormonal imbalance. Is the Acne due to this condition? Request you to advise some medication to get rid of the Acne. I have been applying Benzoyl Peroxide but it isn't helping in any way. I keep on getting big red pimples every day. I would like to mention that other than the Jaw line area my face is absolutely clean.
As I mentioned earlier in my query I am on oosure till the Doc. stops and have been advised to take Duphaston from 8th to 17th Oct.
FYI: Height: 5'4
Weight: 50 Kg
Thank you in anticipation.
Answered by Dr. Sree Gouri SR 8 hours later

In poly cystic ovary disease acne can be seen due to hormonal imbalance especially high androgen levels can lead to acne.
Usually acne due to hormonal imbalance are treated by creams containing benzoyl peroxide or topical retinols and oral contraceptive pills.
As benzoyl peroxide is not working and creams with retinols and oral contraceptive pills are contraindicated in women anticipating pregnancy we have to choose other options.
You can use Blemish Double Agent, Aveeno Clear Complexion Daily Moisturizer etc containing salicylic acid or natural methods like mix of banana, avocado and vitamin E ointment.
You can continue your tablets.
For your height the ideal weight is around 60kgs.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor